Louisiana, 2026

Damaging Wind in Louisiana, March 7, 2026

March 7, 2026 · NWS SHV · 1 event in 1 county or zone

A line of thunderstorms extending from the northern portions of Louisiana into Southeast Arkansas and Northern Mississippi shifted across Northeast Louisiana during the afternoon on March 7th. Additional thunderstorm development ahead of this line blossomed during the peak of afternoon heating as convective temperatures were maximized.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A line of thunderstorms extending from the northern portions of Louisiana into Southeast Arkansas and Northern Mississippi shifted across Northeast Louisiana during the afternoon on March 7th. Additional thunderstorm development ahead of this line blossomed during the peak of afternoon heating as convective temperatures were maximized. These leading thunderstorms presented a strong downburst potential capable of damaging wind gusts, with the greatest threat associated with any localized bowing segments or downbursts supported by modest DCAPE and a well-mixed boundary layer. One such thunderstorm produced a 59 mph wind gust at the Monroe Regional Airport during the mid-afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 7, 12:56 PM CST, 1 hour 31 minutes earlier. Its key messages:

  • Issued at 1256 PM CST Sat Mar 7 2026
  • The potential remains for at least isolated strong to severe thunderstorms this afternoon for Lower East Texas and North Louisiana.
  • Much needed rainfall should continue to overspread the remainder of the region through the afternoon into tonight, although any flooding should remain minimal.
Area forecast discussion, Mar 7, 12:56 PM CST, 1 hour 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1256 PM CST Sat Mar 7 2026

...New DISCUSSION, SPOTTER INFORMATION STATEMENT...

.KEY MESSAGES...
Issued at 1256 PM CST Sat Mar 7 2026

 - The potential remains for at least isolated strong to severe
   thunderstorms this afternoon for Lower East Texas and North
   Louisiana.

 - Much needed rainfall should continue to overspread the
   remainder of the region through the afternoon into tonight,
   although any flooding should remain minimal.

&&

.DISCUSSION...
Issued at 1256 PM CST Sat Mar 7 2026

The midday radar analysis indicates a loosely organized MCS
shifting ESE across Lower E TX into N LA, which has convectively
reinforced a cold front SE to near a PSN, to GGG, to along the
AR/LA border, to ELD line. The ongoing convection continues to
outrun the 12Z progs, with the latest few hours of the HRRR
initializing well with the frontal position and convection, which
slides SE through Lower E TX and N LA through late afternoon,
before exiting the region to the S by early evening. The
convection still remains tame as of this writing, especially given
that a large outflow bndry continues to outrun these storms, and
1-2mb/2hr pressure rises over N TX continues to maintain momentum
to allow this bndry to continue sliding SE through much of the
area. While the latest VAD still maintains a 25-30kt SWrly low
level flow ahead of the line, these winds should continue to
weaken through the afternoon, while the storms tap greater
SBCapes of 1500-2000+ J/kg across areas generally S of I-20 in E
TX/N LA. However, steep lapse rates are still noted over S and SE
TX into WCntrl LA, which may enhance strengthening once max sfc
based instability is realized. Should any threats materialize,
damaging winds and hail are the main threats, although the larger
hail threat should remain SW of the region in the stronger shear
regime. Once again, the latest NBM pops are garbage with the
ongoing/expected convection, and remains much too slow with the
front, with pops based on the current trends as well as the HRRR
and its progression of the front.

Did taper pops back considerably faster than the NBM this evening
across the Nrn zones as drier air begins to deepen across across
extreme NE TX/SE OK/adjacent SW AR, but did maintain likely and
categorical pops farther S this evening before scaling back pops
down to chance after 06Z Sunday as what little overrunning/isentropic
ascent weakens N of the exiting front. In the meantime, much
needed rain is expected although amounts have been scaled back
further to a half inch to an inch, with isolated higher amounts
through late this evening. The cooler air behind the front us
struggling to get through the Ouachitas of SE OK/Wrn AR, although
a portion of this cooler air should eventually settle across the
NW zones later today/tonight. This, combined with the erosion of
the lower cigs, should result in the coolest readings here
tonight, but did raise min temps slightly over the NBM given its
tendency to struggle with the higher terrain. Otherwise, slightly
cooler temps should spill SE with the fropa later today/this
evening, with any lingering post-frontal -SHRA expected to
diminish after daybreak Sunday.

A welcome reprieve of cooler temps are expected Sunday as
the -SHRA diminishes, although this will be short-lived as the
remnants of the old front return N Sunday night, before washing
out Monday morning. Thus, warmer and more humid air will begin to
return back N, setting the stage for much above normal temps to
return to the region Monday. Various guidance suggests that a
subtle shortwave will develop over the OK/TX Panhandles early
Monday morning, and translate E across Nrn OK into the Ozarks
through the day. This weakness may provide enough forcing for
scattered convection development through the day, although
disparities still exist amongst the guidance regarding the extent
of development expected. For this reason, have scaled back pops to
high chance, although this should diminish during the evening as
this weakness shifts E of the MS River.

We will have to await the closed low that has developed just W of
Baja this afternoon, as it sits and spins the next couple of days
before eventually being picked up by the Nrn stream jet Monday.
The GFS has trended closer to the ECMWF with the low opening up
Tuesday as it traverses the Srn Plains, while enhancing a Srly
LLJ while large scale forcing increases ahead of the approaching
trough. Thus, organized convection should begin to increase
Tuesday afternoon across the NW zones, before spreading E across
the region late Tuesday night/Wednesday with the trough passage.
Attm, a QLCS looks probable to move through the region, thus
enhancing the potential for severe while also providing additional
beneficial rains. Given that the QPF from the ongoing convection
is progged to underperform given its SE progression, flooding
should not be much of a concern with the rapid movement of this
next round of storms, before cooler and drier conditions advect
back into the region for late week.

15

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CST Sat Mar 7 2026

For the 07/12Z TAF period, convection continues to become more
widespread across our airspace this afternoon along and ahead of a
slow-moving cold front. The most concentrated convection is now
south of I-30 and moving into the I-20 corridor. Therefore, have
included VCTS/TSRA with the I-20 terminals through much of this
afternoon along with KELD/KLFK. Meanwhile, KTXK will generally see
a downward trend in convection as just some lingering SHRA will
prevail this afternoon and any TSRA will be more isolated along
I-30. As expected, cigs and vsbys have quickly dropped in areas
with convection as MVFR conditions will largely dominate the TAF
period this afternoon and evening before trending closer to IFR
late tonight through Sunday morning. Winds will remain breezy and
occasionally gusty as they veer N/NW with fropa as speeds range
between 12-18 kts on average with higher gusts around 25-35 kts,
especially invof convection.

/19/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1256 PM CST Sat Mar 7 2026

Spotter activation may be needed this afternoon over portions of
East Texas south of Interstate 20, as well as North Louisiana.
/15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  60  74  63 /  90  80  30  20
MLU  84  64  73  63 /  90  80  30  10
DEQ  66  47  73  55 /  90  30  10  20
TXK  67  55  74  61 / 100  50  10  20
ELD  79  58  71  58 /  90  60  20  10
TYR  69  53  75  62 /  90  60  10  30
GGG  79  56  74  62 /  90  70  20  20
LFK  83  63  77  65 /  90  80  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...15
AVIATION...19

In the hours before

Special weather statement, Mar 7, 11:32 AM CST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1132 AM CST Sat Mar 7 2026

ARZ060-061-070>072-LAZ001-002-TXZ112-126-071800-
Marion TX-Cass TX-Miller AR-Nevada AR-Lafayette AR-Columbia AR-
Hempstead AR-Caddo LA-Bossier LA-
1132 AM CST Sat Mar 7 2026

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CADDO AND
NORTHWESTERN BOSSIER PARISHES AND NORTHERN COLUMBIA...SOUTHEASTERN
HEMPSTEAD...MILLER...LAFAYETTE...SOUTHERN NEVADA...NORTHEASTERN
MARION AND EASTERN CASS COUNTIES UNTIL NOON CST...

At 1132 AM CST, Doppler radar was tracking an area of strong
thunderstorms 6 miles southeast of Fouke, or 18 miles southwest of
Lewisville, moving northeast at 35 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Magnolia, Atlanta, Stamps, Waldo, Lewisville, McNeil, Vivian,
  Linden, Queen City, Fouke, Bradley, Taylor, Hosston, Buckner,
  Rodessa, Rosston, Garland, Ida and Willisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3306 9451 3330 9409 3327 9404 3333 9404
      3372 9336 3351 9311 3338 9312 3338 9298
      3335 9298 3273 9418
TIME...MOT...LOC 1732Z 221DEG 29KT 3320 9382

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

53
Special weather statement, Mar 7, 1:03 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
103 PM CST Sat Mar 7 2026

ARZ072-LAZ001>005-010>012-TXZ138-151-071945-
Harrison TX-De Soto LA-Claiborne LA-Panola TX-Webster LA-Lincoln
LA-Columbia AR-Red River LA-Caddo LA-Bienville LA-Bossier LA-
103 PM CST Sat Mar 7 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DE SOTO...
CADDO...BOSSIER...NORTHWESTERN RED RIVER...CLAIBORNE...NORTHWESTERN
LINCOLN...NORTHERN BIENVILLE AND WEBSTER PARISHES AND SOUTH CENTRAL
COLUMBIA...SOUTHEASTERN HARRISON AND EASTERN PANOLA COUNTIES UNTIL
145 PM CST...

At 103 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 6 miles east of Homer to 6 miles south
of Deberry, or extending from 6 miles east of Homer to 9 miles
northeast of Carthage, moving southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Shreveport, Bossier City, Minden, Homer, Haughton, Greenwood,
  Arcadia, Blanchard, Haynesville, Waskom, Benton, Stonewall,
  Ringgold, Sibley, Cotton Valley, Gibsland, Sarepta, Doyline,
  Mooringsport and Dixie Inn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3258 9425 3279 9375 3308 9308 3258 9266
      3227 9342 3198 9411 3198 9415
TIME...MOT...LOC 1903Z 331DEG 24KT 3278 9296 3254 9358 3222 9419

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Mar 7, 1:43 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
143 PM CST Sat Mar 7 2026

LAZ001-002-010-TXZ138-149>153-165-166-072015-
Cherokee TX-Harrison TX-San Augustine TX-Rusk TX-De Soto LA-
Panola TX-Angelina TX-Shelby TX-Nacogdoches TX-Caddo LA-Bossier
LA-
143 PM CST Sat Mar 7 2026

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT NACOGDOCHES...WESTERN
ANGELINA...SOUTHEASTERN HARRISON...PANOLA...SOUTHEASTERN RUSK...
NORTHWESTERN SAN AUGUSTINE...WESTERN SHELBY AND SOUTHEASTERN CHEROKEE
COUNTIES AND NORTHWESTERN DE SOTO...SOUTHWESTERN CADDO AND SOUTHERN
BOSSIER PARISHES UNTIL 215 PM CST...

At 143 PM CST, Doppler radar was tracking an area of strong
thunderstorms 8 miles north of Timpson, or 9 miles south of Carthage,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Shreveport, Bossier City, Lufkin, Nacogdoches, Carthage, Center,
  Diboll, Hudson, Haughton, Greenwood, Blanchard, Waskom, Stonewall,
  Logansport, Tenaha, Timpson, Garrison, Beckville, Joaquin and
  Wells.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 9509 3148 9510 3264 9416 3255 9345
      3251 9345 3113 9479 3114 9483 3117 9485
      3121 9487 3123 9486 3126 9490 3128 9488
      3130 9490 3133 9490 3134 9496 3138 9495
      3142 9501 3144 9501 3145 9505 3147 9507
TIME...MOT...LOC 1943Z 224DEG 23KT 3202 9436

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

53
Special weather statement, Mar 7, 2:11 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
211 PM CST Sat Mar 7 2026

LAZ010-TXZ151-153-072045-
Panola TX-Shelby TX-De Soto LA-
211 PM CST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DE SOTO PARISH AND
SOUTHEASTERN PANOLA AND NORTH CENTRAL SHELBY COUNTIES UNTIL 245 PM
CST...

At 211 PM CST, Doppler radar was tracking a strong thunderstorm 6
miles east of Tenaha, or 12 miles north of Center, moving northeast
at 25 mph.

HAZARD...Wind gusts up to 30 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Logansport, Tenaha, Joaquin, Longstreet, Paxton, Deadwood, Woods
  and Front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3198 9428 3224 9412 3203 9386 3185 9414
      3193 9431
TIME...MOT...LOC 2011Z 217DEG 22KT 3197 9416

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

53
Special weather statement, Mar 7, 2:12 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
212 PM CST Sat Mar 7 2026

LAZ001-002-010-TXZ151-072045-
De Soto LA-Panola TX-Caddo LA-Bossier LA-
212 PM CST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DE SOTO...SOUTHERN
CADDO AND SOUTH CENTRAL BOSSIER PARISHES AND EAST CENTRAL PANOLA
COUNTY UNTIL 245 PM CST...

At 212 PM CST, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 15 miles south of Shreveport, moving northeast at 25
mph.

HAZARD...Wind gusts up to 30 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Shreveport, Greenwood, Stonewall, Keachi, Longstreet, Keithville,
  Kickapoo, Gloster, Spring Ridge, Reeds Store, Frierson, Forbing,
  Keat Chie, Robson, Cross Lake, Taylortown and Elm Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3227 9361 3205 9391 3219 9411 3254 9386
      3236 9349
TIME...MOT...LOC 2012Z 217DEG 22KT 3225 9387

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

53
Special weather statement, Mar 7, 2:12 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
212 PM CST Sat Mar 7 2026

TXZ150-152-153-072045-
Rusk TX-Nacogdoches TX-Shelby TX-
212 PM CST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN NACOGDOCHES...SOUTH
CENTRAL RUSK AND WEST CENTRAL SHELBY COUNTIES UNTIL 245 PM CST...

At 212 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles north of Nacogdoches, moving northeast at 25 mph.

HAZARD...Wind gusts up to 30 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Nacogdoches, Garrison, Trawick, Appleby and Mount Enterprise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3184 9474 3193 9468 3177 9435 3155 9463
      3163 9489
TIME...MOT...LOC 2012Z 217DEG 22KT 3169 9467

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

53

The radar

The Shreveport radar (KSHV), 170 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
March 7, 2:27 PM CST
Where
Ouachita County, (Mlu)monroe Rgnl Arp
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
32.520, -92.030

A 59 mph wind gust associated with a thunderstorm gust front was measured at the Monroe Regional Airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2026Every state in 2026This day in weather historyWarnings in Louisiana, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1323857.